MAUDE Adverse Event Report: TORNIER INC PERFORM REVERSED PERIPHERAL AND SPHERE SCREWDRIVER BIT T20; BIT, SURGICAL

TORNIER INC PERFORM REVERSED PERIPHERAL AND SPHERE SCREWDRIVER BIT T20; BIT, SURGICAL
Catalog Number MWJ127
Medical Device Problem Codes Fracture (1260); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2026
Type of Reportable Event Malfunction
Event or Problem Description
Screwdriver bits were warped or broken.
 
Additional Manufacturer Narrative
Correction: h6 (device and health impact) codes, d4 (lot number).The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: visual inspection of the returned device showed pronounced deformation at the drive end.The torx drive flutes were twisted, and the driver-end circumference exhibited bending and distortion.These damage features are indicative of repeated exposure to excessive torsional loading, potentially combined with non-axial forces and misalignment during screw engagement.Additionally, material hardness testing was done and the devices was within speciation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.No indications of material, manufacturing or design related problems were found during the investigation.Based on the investigation, the failure is attributed to user related error.The twisting of the torx drive flutes and bending of the driver-end circumference are consistent with exposure to excessive torsional and/or bending loads, potentially combined with off-axis loading during use.The deformation most likely resulted from mechanical overloading encountered during service.If more information is provided, the case will be reassessed.

Brand Name
PERFORM REVERSED PERIPHERAL AND SPHERE SCREWDRIVER BIT T20
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
TORNIER INC
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer (Section G)
Tornier Inc
10801 nesbitt avenue s
bloomington MN 55437
Manufacturer Contact
dannielle stap
325 corporate drive
mahwah, NJ 07430
+1(201)831-5000
MDR Report Key25764165
Report Number0001649390-2026-00711
Device Sequence Number9898824
Product Code GFG
UDI-Device Identifier00846832062492
UDI-Public(01)00846832062492(11)240621
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Type of Report Initial,Followup
Report Date (Section B) 10/02/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberMWJ127
Device Lot NumberFH0124171
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/10/2026
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/15/2026
Supplement Date Received by Manufacturer09/15/2026
Initial Report FDA Received Date07/09/2026
Supplement Report FDA Received Date10/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/21/2024
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown